MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-275-20
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during aneurysm treatment, the stent was positioned with relatively little resistance.However, when tension was applied to deploy the stent and the microcatheter was retracted, the stent's distal tip showed no response.Further retraction and complete withdrawal still failed to open the stent's distal tip.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.No additional steps or other devices were required to open the pipeline.The stent was removed from the patient.It was unknown if the pipeline was used for an indication that is not approved (off-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an amorphous, unruptured right posterior communicating artery aneurysm with a max diameter of 6mm and a 4mm neck diameter.Landing zone: distal: 2mm and proximal: 2.8mm.It was noted the patient's vessel tortuosity was severe.It was unknown if dapt (dual antiplatelet treatment) was administered.Postoperative angiography revealed an embryonic-type posterior communicating artery, with sharp angles between p2 and p3.The basilar artery was slender, and vascular variations included the presence of two superior cerebellar arteries.Ancillary devices include a phenom 27 microcatheter and coils.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported resistance was encountered while retracting into the catheter.The procedure was completed by replacing it with a lvis stent.Continuous saline flush administered and maintained as indicated in the instructions for use (ifu).No catheter or pipeline pushwire damage was observed.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the pushwire was returned within the inner pouch, a biohazard bag, and a shipping box.There was no braid or catheter returned with the pushwire.Visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.No bend was found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker, or proximal bumper.No other anomalies were observed.Conclusion: based on the returned device, the customer complaint was not confirmed, as the pushwire was returned without the braid and catheter.No damage was found with the pushwire.The cause of failure to open and resistance could not be determined.Possible cause of failure to open includes severe vessel tortuosity.Possible causes of resistance include severe vessel tortuosity and a lack of continuous flush with heparinized saline during the procedure.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22419950
Report Number2029214-2025-01518
Device Sequence Number12952180
Product Code OUT
UDI-Device Identifier00763000283940
UDI-Public(01)00763000283940(17)270807(10)B770354
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-275-20
Device Catalogue NumberPED2-275-20
Device Lot NumberB770354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/10/2025
08/15/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/06/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown